A Tukwila Police Detective recently used Narcan to revive a juvenile following an almost fatal overdose.
Police say that “timing is everything, and in this case quite literally saved a life”:
“On Tuesday (Sept. 13), some of our officers and detectives underwent training on the use and application of Narcan aka Naloxone in fancy terms.
“Last night at approximately 7:41 p.m., Community Police Team (CPT) detectives rapidly responded to a CPR call in the 3600 block of Southcenter Blvd. (map below) after a 9-1-1 caller reported finding a 16-year-old male unresponsive.
“CPT detectives located the juvenile and recognized that he had overdosed which had caused his body to shut down. Detective Kunsmann who had been in attendance at the training recognized the signs, retrieved and administered a dose of Narcan to the juvenile which was able to successfully bring him back from the brink of death.
“We are not seeing heroin anymore on the streets. It has been replaced by fentanyl. Back when heroin was the drug of choice, an overdose use to occur within minutes for some but hours for others. Now with fentanyl, an overdose is occurring within second and minutes which makes response time that much more important for administering Narcan and getting rapid medical care.
“The fentanyl and opioid crisis has impacted us all. As officers, even we are not immune to its long reaching effects. We have officers that carry Narcan even off-duty due to family members and loved ones who struggle with addiction. Other officers have family members that have taken to living on the streets due to extremely long term battles with addiction that have cost them and their families everything and others have ultimately lost friends and loved ones.”